One-Dimensional Parametric Determining form for the Two-Dimensional Navier–Stokes Equations

被引:0
|
作者
Ciprian Foias
Michael S. Jolly
Dan Lithio
Edriss S. Titi
机构
[1] Texas A&M University,Department of Mathematics
[2] Indiana University,Department of Mathematics
[3] Allstate,The Department of Computer Science and Applied Mathematics
[4] The Weizmann Institute of Science,undefined
来源
关键词
Navier–Stokes equations; Global attractors; Determining nodes; Determining form; Parametric determining form; Determining parameter; 35Q30; 76F02;
D O I
暂无
中图分类号
学科分类号
摘要
The evolution of a determining form for the 2D Navier–Stokes equations (NSE) which is an ODE on a space of trajectories is completely described. It is proved that at every stage of its evolution, the solution is a convex combination of the initial trajectory and a chosen, fixed steady state, with a dynamical convexity parameter θ\documentclass[12pt]{minimal} \usepackage{amsmath} \usepackage{wasysym} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{amsbsy} \usepackage{mathrsfs} \usepackage{upgreek} \setlength{\oddsidemargin}{-69pt} \begin{document}$$\theta $$\end{document}, which will be called the characteristic determining parameter. That is, we show a separation of variables formula for the solution of the determining form. Moreover, for a given initial trajectory, the dynamics of the infinite-dimensional determining form are equivalent to those of the characteristic determining parameter θ\documentclass[12pt]{minimal} \usepackage{amsmath} \usepackage{wasysym} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{amsbsy} \usepackage{mathrsfs} \usepackage{upgreek} \setlength{\oddsidemargin}{-69pt} \begin{document}$$\theta $$\end{document} which is governed by a one-dimensional ODE. This one-dimensional ODE is used to show that if the solution to the determining form converges to the fixed state it does so no faster than O(τ-1/2)\documentclass[12pt]{minimal} \usepackage{amsmath} \usepackage{wasysym} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{amsbsy} \usepackage{mathrsfs} \usepackage{upgreek} \setlength{\oddsidemargin}{-69pt} \begin{document}$${\mathcal {O}}(\tau ^{-1/2})$$\end{document}, otherwise it converges to a projection of some other trajectory in the global attractor of the NSE, but no faster than O(τ-1)\documentclass[12pt]{minimal} \usepackage{amsmath} \usepackage{wasysym} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{amsbsy} \usepackage{mathrsfs} \usepackage{upgreek} \setlength{\oddsidemargin}{-69pt} \begin{document}$${\mathcal {O}}(\tau ^{-1})$$\end{document}, as τ→∞\documentclass[12pt]{minimal} \usepackage{amsmath} \usepackage{wasysym} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{amsbsy} \usepackage{mathrsfs} \usepackage{upgreek} \setlength{\oddsidemargin}{-69pt} \begin{document}$$\tau \rightarrow \infty $$\end{document}, where τ\documentclass[12pt]{minimal} \usepackage{amsmath} \usepackage{wasysym} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{amsbsy} \usepackage{mathrsfs} \usepackage{upgreek} \setlength{\oddsidemargin}{-69pt} \begin{document}$$\tau $$\end{document} is the evolutionary variable in determining form. The one-dimensional ODE is also exploited in computations which suggest that the one-sided convergence rate estimates are in fact achieved. The ODE is then modified to accelerate the convergence to an exponential rate. It is shown that the zeros of the scalar function that governs the dynamics of θ\documentclass[12pt]{minimal} \usepackage{amsmath} \usepackage{wasysym} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{amsbsy} \usepackage{mathrsfs} \usepackage{upgreek} \setlength{\oddsidemargin}{-69pt} \begin{document}$$\theta $$\end{document}, which are called characteristic determining values, identify in a unique fashion the trajectories in the global attractor of the 2D NSE
引用
收藏
页码:1513 / 1529
页数:16
相关论文
共 50 条
  • [41] A Lipschitz semigroup approach to two-dimensional Navier-Stokes equations
    Kobayashi, Yoshikazu
    Tanaka, Naoki
    NONLINEAR ANALYSIS-THEORY METHODS & APPLICATIONS, 2010, 72 (3-4) : 1820 - 1828
  • [42] Group classification of the two-dimensional Navier-Stokes-type equations
    Manale, JM
    INTERNATIONAL JOURNAL OF NON-LINEAR MECHANICS, 2000, 35 (04) : 627 - 644
  • [43] Asymptotic behaviour of two-dimensional Navier-Stokes equations with delays
    Caraballo, T
    Real, J
    PROCEEDINGS OF THE ROYAL SOCIETY A-MATHEMATICAL PHYSICAL AND ENGINEERING SCIENCES, 2003, 459 (2040): : 3181 - 3194
  • [44] Global large solutions to the two-dimensional compressible Navier–Stokes equations
    Xiaoping Zhai
    Zhi-Min Chen
    Zeitschrift für angewandte Mathematik und Physik, 2021, 72
  • [45] Stochastic particle approximations for two-dimensional Navier-Stokes equations
    Méléard, S
    DYNAMICS AND RANDOMNESS II, 2004, 10 : 147 - 197
  • [46] Optimal Control for Two-Dimensional Stochastic Navier-Stokes Equations
    Nigel J. Cutland
    Katarzyna Grzesiak
    Applied Mathematics and Optimization, 2007, 55 : 61 - 91
  • [47] ASYMPTOTIC-BEHAVIOR OF THE DENSITY FOR ONE-DIMENSIONAL NAVIER-STOKES EQUATIONS
    STRASKRABA, I
    VALLI, A
    MANUSCRIPTA MATHEMATICA, 1988, 62 (04) : 401 - 416
  • [48] Formation of singularities for one-dimensional relaxed compressible Navier-Stokes equations
    Hu, Yuxi
    Racke, Reinhard
    Wang, Na
    JOURNAL OF DIFFERENTIAL EQUATIONS, 2022, 327 : 145 - 165
  • [49] On the Blowing up of Solutions to One-dimensional Quantum Navier-Stokes Equations
    Jian-wei DONG
    You-lin ZHANG
    Yan-ping WANG
    Acta Mathematicae Applicatae Sinica, 2013, (04) : 855 - 860
  • [50] On the blowing up of solutions to one-dimensional quantum Navier-Stokes equations
    Jian-wei Dong
    You-lin Zhang
    Yan-ping Wang
    Acta Mathematicae Applicatae Sinica, English Series, 2013, 29 : 855 - 860